MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL LP; HCG, KRD

PENUMBRA, INC. RUBY COIL LP; HCG, KRD
Model Number RBYLP0415
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the first returned ruby coil lp revealed that the pusher assembly mid-joint was retracted through the introducer sheath friction lock.If this occurs, resistance may be experienced during advancement.Forceful advancement against this resistance may have contributed to the kink proximal to the pusher assembly mid-joint.During functional testing, the pusher assembly mid-joint was advanced through the introducer sheath friction lock without an issue.However, resistance was encountered due to an unknown substance inside the introducer sheath and the pusher assembly could not be advanced any further.Further evaluation revealed additional kinks in the pusher assembly.This damage was incidental to the reported complaint and may have occurred during packaging for return.Evaluation of the second returned ruby coil lp revealed that the pusher assembly mid-joint was retracted through the introducer sheath friction lock.If this occurs, resistance may be experienced during advancement.Forceful advancement against this resistance likely contributed to the kink observed near the pusher assembly mid-joint.During functional testing, the pusher assembly mid-joint was advanced through the introducer sheath friction lock with resistance, then additional resistance was encountered due to the kink in the pusher assembly and the ruby coil lp could not be advanced any further.Further evaluation of the device revealed that the pet lock was damaged.This damage was likely incidental to the complaint.Evaluation of the first returned packing coil lp revealed that the pusher assembly mid-joint was distal to the introducer sheath friction lock, therefore, the complaint cannot be determined.Further evaluation revealed a pusher assembly kink and fracture, and offset coil winds on the proximal end of the embolization coil.Based on the reported complaint, this damage was incidental, and the root cause could not be determined.During the functional test, resistance was encountered while attempting to advance the pusher assembly through its introducer sheath due to the offset coil winds on the proximal end of the embolization coil, and no further testing could be performed.Evaluation of the second returned packing coil lp revealed that the pusher assembly mid-joint was retracted through the introducer sheath friction lock.If this occurs, resistance may be experienced during advancement.Forceful advancement against this resistance likely contributed to the stretching observed near the proximal end of the introducer sheath.During functional testing, the pusher assembly mid-joint was advanced through the introducer sheath friction lock with resistance, then the device was able to advance through the introducer sheath with additional resistance due to the stretching on the proximal end of the introducer sheath.Further evaluation of the device revealed that the pet lock was damaged.This damage was likely incidental to the complaint.Penumbra products are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2021-02650, 3005168196-2021-02652, 3005168196-2021-02653.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the gastroduodenal artery (gda) using ruby coil lps and packing coil lps.During the procedure, two ruby coil lps and two packing coil lps would not advance at all from their initial position within their respective introducer sheaths.Therefore, the two ruby coil lps and two packing coil lps were removed.The procedure was completed using ruby coil lps and packing coil lps.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL LP
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key12850641
Report Number3005168196-2021-02651
Device Sequence Number11763475
Product Code HCG
UDI-Device Identifier00815948021815
UDI-Public00815948021815
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K192955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/22/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/02/2025
Device Model NumberRBYLP0415
Device Catalogue NumberRBYLP0415
Device Lot NumberF99996
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2021
Initial Report FDA Received Date11/22/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/03/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexMale
Date Report Sent to FDA01/01/2005